MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOBRONCHIAL DOUBLE LUMEN; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOBRONCHIAL DOUBLE LUMEN; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Model Number 198-37L
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Pictures and a sample were received for evaluation.Visual and functional testing were performed.In the pictures it was observed that a unit from a part number was label incorrectly.Visual inspection of the returned sample observed the incorrect size of the product inside the packaging.A audit of the production floor was conducted by the quality engineer.Line clearance records were reviewed; no discrepancies were found.Packaging unit carton without divider operation was reviewed; production personnel are following the procedure, no discrepancies were found.Packaging unit carton without divider operation was audited during thirty two (32) units; no discrepancies or mixed materials were detected during the thirty two (32) units.Production personnel perform a 100% visual inspection in order to verify that the printed tube size and hand matches with the corresponding product label.The most probable root causes is the line clearance procedure was not properly followed.Several actions were put in place to reinforce the packaging inspection.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that immediately after opening the package of a product the incorrect size of the product was in the package.No patient injury was reported.

Brand Name
PORTEX ENDOBRONCHIAL DOUBLE LUMEN
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
2-jo kudaru, kawaharamachidori
minneapolis, MN 55442
MDR Report Key15353889
Report Number3012307300-2022-17699
Device Sequence Number5863847
Product Code CBI
UDI-Device Identifier15019315058622
UDI-Public15019315058622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model Number198-37L
Device Catalogue Number198-37L
Device Lot Number3846367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date09/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown